Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
Question: No response to hypnotics INSOMNIA
|hemaro - Tue Mar 25, 2008 8:33 pm||
I have been having a very hard time with medications to put me asleep after a 2 year addiction to Crack-Cocaine.
I used to sleep with benzodiazepines "Xanax" 4mg a day but my psychiatrist specialized in addiction discontinued it.
At the present time I suffer from Diabetes II and Metablic Syndrome which includes high levels of cholesterol and tryglicerides.
We have tried other serveral medications that have worsen my health condition but work and others that do not work at all.
So I should avoid any medication that may increase apetite, weight gain, cholesterol levels, tryglicerides levels and glucose levels in my body.
A list of medications that I have tried:
Ambien XR, Vistaril, Lunesta, Prosom, Restoril, Zyprexa, Dalmane, Desyrel, Tranxene, Thorazine, Amytriptyline, Noctec, Serzone, Remeron.
The above mentioned medications can not put me asleep.
The only medication That I have tried with positive results in regards of Insomnia is Seroquel but It worsened my Diabetes and had to discontinue it's use.
Do you know of a good sleep medication for my insomnia.
Any help in this topic will be greatly appreciated.
|Tim W Latsko - Thu Mar 27, 2008 8:31 pm||
Thanks for posting, congratulation for learning to manage your addiction. You must be proud! Have you addressed the issues related to your addictions? You might want to explore insight oriented therapy. That said, I believe that exercising good sleep hygiene may aid you intiating and maintaining sleep, I hope this helps to some degree.
1. If showering relaxes you, shower before bed.
2. Enjoy reading to the point it relaxes you, try that before bed.
3. A warm glass of milk is also helpful.
4. Take time to transition from the busy day doing something relaxing.
5. Take the TV out of your bedroom.
6. Call a loved one before you turn out the lites.
7. Lastly try rythmic breathing.
Good luck working closely with your psychiatrist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.